MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54840006550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent posterior lumbar fusion due to stenosis, radicular symptoms.Post-op, on (b)(6) 2017, the screw on the left side at s1 pedicle was reported for breakage.Patient expressed pain after surgery without any trauma involved.Explant of the same has bee planned on (b)(6) 2017.
 
Additional Manufacturer Narrative
X-ray review: plain x-rays were provided for l4-s1 posterior fusion interbody grafts at l4-5 and l5-s1.X-rays were 2 months post fusion procedure.So, presumably, bony fixation had not occurred.One of the s1 screws was broken.Hardware placement and size appeared appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination of mas bone screw confirms breakage ~5 threads from the base of the bone screw head.Microscopic examination reveals secondary (post-fracture) damage to the fracture surface.Undamaged areas of fracture surface revealed convex striations through the cross-sectional area, consistent with cyclic fatigue.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6950746
Report Number1030489-2017-02199
Device Sequence Number16396681
Product Code NKB
UDI-Device Identifier00613994579607
UDI-Public00613994579607
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840006550
Device Lot NumberH5243977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer01/12/2018
05/22/2018
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date01/23/2018
05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR